MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER
Catalog Number RA-04122
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the guidewire was found bent/kinked near the handle, during the product prep before a-line procedure." there was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened arterial catheterization kit for analysis.No obvious signs of use were observed.Visual analysis revealed that the guidewire was protruding from the slit on the tubing, which is not the intended assembly.A kink was noted towards the proximal end.Additionally, the guidewire coils appeared to be damaged at the distal end.This created resistance when inserting the guidewire into the proximal opening of the cannula.Microscopic examination confirmed the damage to the guidewire and revealed a build-up of white particulate on the needle bevel.The returned guidewire was unable to advance into the returned needle cannula due to the severity of the kinking.A lab inventory guidewire tubing with handle component (swg outer diameter measured 0.37mm) was inserted into the needle cannula.No resistance was encountered as the guidewire passed completely through the cannula.Performed per the ifu provided with this kit, which states, "stabilize position of introducer needle and carefully advance guidewire into vessel using guidewire handle".A device history record review was performed and no relevant findings were identified.The reported event was confirmed through complaint investigation of the returned sample.Visual analysis revealed a kink towards the proximal end of the guidewire.Additionally, the coils were damaged towards the distal end.These created resistance between the guidewire and the cannula.A capa was previously implemented to address this issue.The capa investigation determined that the root cause is manufacturing related.The relevant lots within the reported kit were manufactured (september 2024) prior to the implementation of the corrective action (october 2024).Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW RA CATH SET: 22 GA X 1-3/8IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22776737
Report Number9680794-2025-00681
Device Sequence Number9449644
Product Code DQX
UDI-Device Identifier00801902002754
UDI-Public(01)00801902002754(11)240914(17)290831(10)14F24J0038(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberRA-04122
Device Lot Number14F24J0038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown